Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 149, NWS Kansas City, MO

June 12, 2008Buchanan County, Clinton County, DeKalb County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 12, 2008, 6:41 PM CDT for Buchanan County, Clinton County, DeKalb County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 6:41 PM CDT (23:41 UTC)
Expired
Jun 12, 2008, 7:30 PM CDT
In force
49 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Buchanan County, MO, Clinton County, MO, DeKalb County, MO

The radar

The Pleasant Hill radar (KEAX), 106 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:24 PM CDTFUNNEL CLOUD2 W Cameron, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:06 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 122340
SVREAX
MOC021-049-063-130030-
/O.NEW.KEAX.SV.W.0149.080612T2341Z-080613T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
  NORTHERN CLINTON COUNTY IN NORTHWEST MISSOURI
  SOUTHERN DEKALB COUNTY IN NORTHWEST MISSOURI

* UNTIL 730 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AGENCY...OR 6 MILES WEST OF GOWER...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STEWARTSVILLE BY 700 PM CDT.
  OSBORN BY 715 PM CDT.
  CAMERON BY 725 PM CDT.

THE TOWN OF EASTON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3989 9432 3972 9421 3957 9469 3969 9485
TIME...MOT...LOC 2341Z 243DEG 29KT 3966 9468

$$

MJ
4 follow-up statements
000 
WWUS53 KEAX 122353
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT THU JUN 12 2008

MOC021-049-063-130030-
/O.CON.KEAX.SV.W.0149.000000T0000Z-080613T0030Z/
DEKALB MO-CLINTON MO-BUCHANAN MO-
653 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
BUCHANAN...NORTHERN CLINTON AND SOUTHERN DEKALB COUNTIES UNTIL 730 PM
CDT...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES NORTH OF GOWER...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STEWARTSVILLE BY 700 PM CDT.
  OSBORN BY 715 PM CDT.
  CAMERON BY 725 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3989 9432 3972 9421 3957 9469 3973 9472
TIME...MOT...LOC 2353Z 243DEG 29KT 3970 9457

$$

MJ
000 
WWUS53 KEAX 130005
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT THU JUN 12 2008

MOC021-130014-
/O.CAN.KEAX.SV.W.0149.000000T0000Z-080613T0030Z/
BUCHANAN MO-
704 PM CDT THU JUN 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUCHANAN COUNTY IS
CANCELLED...

AT 658 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO NORTHERN 
CLINTON COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3989 9432 3972 9421 3962 9457 3979 9457
TIME...MOT...LOC 0004Z 243DEG 29KT 3972 9445

$$

MOC049-063-130030-
/O.CON.KEAX.SV.W.0149.000000T0000Z-080613T0030Z/
DEKALB MO-CLINTON MO-
704 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CLINTON AND SOUTHERN DEKALB COUNTIES UNTIL 730 PM CDT...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR STEWARTSVILLE...OR 7 MILES NORTHEAST OF GOWER...MOVING 
NORTHEAST AT 33 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSBORN BY 715 PM CDT.
  CAMERON BY 725 PM CDT.

A WALL CLOUD WAS REPORTED WITH THIS STORM ABOUT 10 MILES NORTH OF 
PLATTSBURG BY A TRAINED SPOTTER AT 7 PM. A TORNADO WATCH REMAINS IN 
EFFECT FOR THE WARNED AREA UNTIL 10 PM. TORNADOES CAN DEVELOP 
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY 
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

LAT...LON 3989 9432 3972 9421 3962 9457 3979 9457
TIME...MOT...LOC 0004Z 243DEG 29KT 3972 9445

$$

BOOKBINDER
000 
WWUS53 KEAX 130016
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CDT THU JUN 12 2008

MOC049-063-130030-
/O.CON.KEAX.SV.W.0149.000000T0000Z-080613T0030Z/
DEKALB MO-CLINTON MO-
715 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLINTON AND SOUTHEASTERN DEKALB COUNTIES UNTIL 730 PM CDT...

AT 713 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH A 
GUST FRONT THAT LIKELY CONTAINS DAMAGING WINDS IN EXCESS OF 60 MPH.  
THIS STORM WAS LOCATED NEAR OSBORN...OR 6 MILES WEST OF 
CAMERON...MOVING NORTHEAST AT 33 MPH.

PERSONS FROM OSBORN TO CAMERON SHOULD PREPARE FOR STRAIGHT LINE 
DAMAGING WIND GUSTS. SOME NICKEL TO QUARTER SIZE HAIL IS ALSO 
EXPECTED OVER SOUTHEASTERN DEKALB COUNTY WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING 
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3989 9432 3972 9421 3965 9447 3977 9448
TIME...MOT...LOC 0015Z 243DEG 29KT 3974 9433

$$

BOOKBINDER
000 
WWUS53 KEAX 130033
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
733 PM CDT THU JUN 12 2008

MOC049-063-130043-
/O.EXP.KEAX.SV.W.0149.000000T0000Z-080613T0030Z/
DEKALB MO-CLINTON MO-
733 PM CDT THU JUN 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON AND
SOUTHEASTERN DEKALB COUNTIES HAS EXPIRED...

AT 727 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING 
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI. ADDITIONAL 
THUNDERSTORM DEVELOPMENT...INCLUDING SEVERE WEATHER...REMAINS 
POSSIBLE OVERNIGHT.

LAT...LON 3989 9432 3972 9421 3965 9447 3977 9448
TIME...MOT...LOC 0016Z 243DEG 29KT 3972 9431

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:09 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 12, 4:09 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 PM CDT THU JUN 12 2008

.DISCUSSION...

WITH SEVERE ONGOING AND HYDRO ISSUES WILL MAKE THIS SHORT.
CONVECTION HAS BLOSSOMED WITHIN A NARROW CORRIDOR NEAR WHAT IS LEFT
OVER OF THE STATIONARY FRONT. AIRMASS JUST SOUTH OF THIS ACTIVITY IS
STILL CAPPED FOR NOW. BUT THAT WILL CHANGE. THE WARM SECTOR IS
JUICED WITH PWS OF 1.50 TO 1.75 AS EVIDENCED BY SURFACE DEWPOINTS
AVERAGING 70F. SOUTHERLY LOW LEVEL JET WILL CONTINUE TO FEED
MOISTURE INTO THE BAROCLINIC ZONE WITH THE ACTIVITY GRADUALLY
BUILDING BACK TO THE SOUTHWEST AS THE LOW LEVEL JET INTENSIFIES OVER
THE SOUTHERN PLAINS. EVENTUALLY A LINEAR MCS EXPECTED TO FORM THIS
EVENING OVER THE CWA. WILL ALSO NEED TO KEEP AN EYE OVER SOUTHERN KS
AS THE LOW LEVEL JET STRENGTHENS AND INCREASES THE MOISTURE
CONVERGENCE. MODELS FAVOR AN MCS FORMING OVER SOUTH CENTRAL OR
SOUTHEAST KS LATER THIS EVENING AND THEN TRACKING EAST-NORTHEAST OR
NORTHEAST INTO THE SOUTHERN CWA. HPC QPF SEEMS REASONABLE ALTHOUGH A
TAD HIGH FOR A BASIN AVERAGE AMOUNT. IN ANY EVENT THE TOTAL QPF IS
HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH FOR A LARGE PART OF THE
CWA.

CONVECTION WILL BE ONGOING FRIDAY MORNING OVER THE SOUTHEAST 1/3 OF
THE CWA WITH THE ACTIVITY LIKELY EXITING BY EARLY AFTERNOON. CLOUD
COVER AND RAIN-COOLED AIR WILL LIMIT SURFACE HEATING OVER THE
SOUTHEAST CWA AND FORECAST MAX TEMPERATURES MAY BE OVERLY
OPTIMISTIC.

MJ

&&

MEDIUM RANGE (SATURDAY-THURSDAY)...

THE PREVAILING PATTERN FOR THE WEEKEND AND THROUGH MUCH OF NEXT WORK
WEEK WILL BE DOMINATED BY AN UPPER LEVEL LOW THAT WILL BE SLOWLY
SPINNING ITS WAY EAST ACROSS SOUTHERN CANADA INTO THE NEW ENGLAND
REGION. THIS WILL INDUCE A NORTHWEST FLOW ACROSS THE FORECAST AREA
FOR THE WEEKEND AND NEXT WEEK AS AN AMPLIFYING RIDGE TO BEGINS TO
BUILD ACROSS THE WESTERN CONUS. THIS BUILDING RIDGE WILL ALLOW
TEMPERATURES TO RANGE THROUGH THE 80S ACROSS THE FORECAST REGION
THIS THE WEEKEND.

AT THE TAIL END OF THE WEEKEND THE MID RANGE MODEL SOLUTIONS FROM
BOTH THE GFS AND ECMWF ARE POINTING AT A SHORTWAVE MOVING THROUGH
THAT WILL PUSH A FRONTAL BOUNDARY SOUTH INTO MISSOURI SUNDAY
AFTERNOON AND NIGHT. ECMWF IS MORE AGGRESSIVE WITH THE FRONTS
PROGRESS ACROSS THE REGION COMPARED TO THE GFS. HOWEVER...THE GFS IS
THE PREFERRED MODEL AT THIS TIME AS THE TROUGH AXIS STRETCHING SOUTH
FORM CANADA WILL BE TO OUR EAST...SPEAKING MORE TO LAYING UP THE
FRONT PARALLEL TO THE NORTHWEST FLOW SLOWING PROGRESS. MOISTURE
RETURN WILL BE A KEY POINT OF CONTENTION AS THE FRONT THAT PUSHING
SOUTH FRIDAY WILL TAKE WITH SOME OF THE AVAILABLE MOISTURE.
HOWEVER...AT THIS TIME IT DOES LOOK POSSIBLE THAT THE RETURNING
SOUTHWEST FLOW SUNDAY ABOVE THE INTRUDING FRONT COULD ADVECT IN
ENOUGH MOISTURE TO MAKE THUNDERSTORMS POSSIBLE. HAVE CONTINUED TO
CARRY A CHANCE OF THUNDERSTORMS FOR THE ENTIRE FORECAST AREA FOR
SUNDAY NIGHT AS A RESULT. TIMING WILL BE AN EVOLVING ISSUE OVER THE
UPCOMING DAYS...SO THE START AND STOP OF THE FORECAST THUNDERSTORM
ACTIVITY COULD MOVE INTO THE DAY SUNDAY OR BE DELAYED INTO MONDAY.

OTHERWISE...HAVE KEPT TEMPERATURES AT OR JUST BELOW NORMAL FOR
MONDAY THROUGH WEDNESDAY AS THE PREVAILING FLOW STILL LOOKS TO BE
FROM THE NORTHWEST...KEEPING A SLIGHTLY COOLER NORTHERN PLAINS
AIRMASS IN PLACE ACROSS THE LOWER MISSOURI RIVER VALLEY. THURSDAY
SHOULD SEE TEMPERATURES AROUND NORMAL AS A WEST CONUS RIDGE SHIFTS
EAST INTO THE PLAINS.

CUTTER

&&

.AVIATION...

FOR THE 18Z TAFS...NEARLY STALLED FRONTAL BOUNDARY HAS NUDGED NORTH
ALLOWING SOUTHERLY WINDS TO SPREAD INTO THE MCI/MKC TERMINALS. NO
CAP OVER THE KC METRO SO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
LATE AFTERNOON HOURS WITH VFR TYPE CEILINGS. FROM LATE AFTERNOON
THROUGH THE EVENING HOURS CONVECTION HAS THE POTENTIAL TO BE MORE
ORGANIZED WITH MVFR CEILINGS. DIFFICULT TO PIN DOWN TIMING BUT BEST
CHANCES FOR STORMS WILL BE FROM LATE AFTERNOON INTO THE EARLY
EVENING AND THEN ANOTHER ROUND IN THE PRE-DAWN HOURS OF FRIDAY
MORNING. MVFR CEILINGS AND LIGHT FOG WILL LIFT BY 20Z WITH LIGHT
SHOWERS IN THE AREA. THUNDERSTORMS POSSIBLE DURING THE LATE
AFTERNOON AND EARLY EVENING THEN WINDS SHIFT TO THE NORTH WITH RAIN
CHANCES SOUTH OF THE AIRPORT FROM LATE EVENING THROUGH THE REST OF
THE FORECAST PERIOD.

MJ

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM THURSDAY TO 1 PM FRIDAY FOR MOZ007-
     MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ021-MOZ022-MOZ023-
     MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
     MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
     MOZ053-MOZ054.

KS...FLASH FLOOD WATCH FROM 7 PM THURSDAY TO 1 PM FRIDAY FOR KSZ057-
     KSZ060-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 12, 1:07 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 PM CDT THU JUN 12 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
107 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK AND NEARLY STATIONARY FRONT FROM NORTH OF WICHITA TO JUST
NORTH OF KANSAS CITY AND THROUGH SOUTH CENTRAL IOWA WILL REMAIN THE
FOCUS FOR NEW THUNDERSTORM DEVELOPMENT. A NARROW BAND OF SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS FROM KANSAS CITY TO NEAR
KIRKSVILLE WILL LIKELY INCREASE IN COVERAGE AND INTENSITY DURING THE
AFTERNOON HOURS. THE COMBINATION OF A MODERATELY UNSTABLE AIRMASS
ALONG AND EAST OF THE FRONT...A FAVORABLE WIND PROFILE...AND
CONSIDERABLE LOW LEVEL MOISTURE WILL FAVOR STRONG TO ISOLATED SEVERE
THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING
FLASH FLOODING WILL BE THE PRIMARY THREATS. HOWEVER...THERE WILL BE
SUFFICIENT TURNING OF THE WINDS IN THE LOW LEVELS OF THE ATMOSPHERE
THAT A FEW TORNADOES ARE POSSIBLE.

LATER TONIGHT THE POTENTIAL EXISTS FOR A LARGE THUNDERSTORM COMPLEX
TO FORM OVER SOUTH CENTRAL OR SOUTHEAST KANSAS THAT WOULD TRACK
NORTHEAST INTO WEST CENTRAL MISSOURI. SHOULD THIS SYSTEM FORM VERY
HEAVY RAINFALL WOULD BE LIKELY WITH AREAS GENERALLY SOUTH OF A KANSAS
CITY TO MACON LINE HAVING THE HIGHEST POTENTIAL OF RECEIVING 1 TO 2
INCH RAINS WITH LOCAL AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING OVER AREAS
SOUTH OF THE MISSOURI RIVER. WHILE THE THREAT FOR LARGE HAIL AND
DAMAGING WINDS WILL BE QUITE LOW...VERY HEAVY RAINFALL WILL BE
POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO EXIT THE FORECAST AREA
FRIDAY AFTERNOON.

THERE REMAINS A THREAT OF THUNDERSTORMS SUNDAY NIGHT. AT THIS
TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THE STORMS WILL BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EVENING SOUTHEAST
OF A KANSAS CITY TO PRINCETON LINE.

MJ

In the hours before

Local storm report, Jun 12, 4:39 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
439 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             PRINCETON               40.40N 93.59W
06/12/2008  M1.00 INCH       MERCER             MO   TRAINED SPOTTER

            LOTS OF QUARTER SIZE HAIL FALLING NOW WITH SOME NICKEL
            AND DIME SIZE HAIL ALSO.

&&

KBRONIS
Local storm report, Jun 12, 5:25 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             6 SE UNIONVILLE         40.41N 92.93W
06/12/2008  M1.75 INCH       PUTNAM             MO   TRAINED SPOTTER

            GULF BALL SIZE HAIL APROXIMATELY AT 420-430PM.

&&

KBRONIS
Special weather statement, Jun 12, 5:32 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 PM CDT THU JUN 12 2008

KSZ025-MOZ020-028-122315-
ATCHISON-BUCHANAN-PLATTE-
532 PM CDT THU JUN 12 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN PLATTE...SOUTHEASTERN
ATCHISON AND SOUTHERN BUCHANAN COUNTIES UNTIL 615 PM CDT...

AT 530 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR WINCHESTER...OR NEAR NORTONVILLE...MOVING NORTHEAST AT 50 MPH.

THIS STORM WILL BE NEAR...
  ATCHISON BY 545 PM CDT.
  RUSHVILLE BY 550 PM CDT.
  AGENCY BY 610 PM CDT.

THE TOWNS OF CUMMINGS...POTTER...BEAN LAKE...IATAN...LEWIS AND CLARK
VILLAGE...DE KALB AND FAUCETT ARE ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

MJ
Local storm report, Jun 12, 5:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TORNADO          8 N GREEN CITY          40.38N 92.96W
06/12/2008                   SULLIVAN           MO   TRAINED SPOTTER

            ALONG HIGHWY 129...TORNADO TOUCHED DOWN IN PASTURE

&&

SFORTIN
Local storm report, Jun 12, 5:54 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             1 W LANCASTER           40.52N 92.55W
06/12/2008  E1.00 INCH       SCHUYLER           MO   TRAINED SPOTTER

&&

SFORTIN
Special weather statement, Jun 12, 6:30 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT THU JUN 12 2008

MOZ013-020-021-130000-
BUCHANAN-CLINTON-DE KALB-
630 PM CDT THU JUN 12 2008

...SIGNIFICANT WEATHER ALERT FOR BUCHANAN...NORTHWESTERN CLINTON AND
SOUTHWESTERN DEKALB COUNTIES UNTIL 700 PM CDT...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AGENCY...OR 9 MILES SOUTHEAST OF ELWOOD...
MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  CLARKSDALE AND STEWARTSVILLE BY 650 PM CDT.

THE TOWNS OF FAUCETT AND EASTON ARE ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:57 PM CDTAreal Flood WarningEAXPlatte24 hr
Jun 11, 9:42 PM CDTRiver Flood WarningEAXAndrew, Buchanan62 hr
Jun 11, 9:42 PM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway48 hr
Jun 11, 10:43 PM CDTTornado WarningEAXAtchison32 min
Jun 11, 11:11 PM CDTTornado WarningEAXAtchison19 min
Jun 11, 11:44 PM CDTFlash Flood WarningEAXAtchison6 hr
Jun 12, 2:38 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, DeKalb, Gentry, Holt, Nodaway and 1 more7 hr
Jun 12, 7:10 AM CDTAreal Flood WarningEAXAndrew, Buchanan, DeKalb, Gentry, Harrison, Nodaway and 1 more8 hr
Jun 12, 9:48 AM CDTAreal Flood WarningEAXPlatte4 hr
Jun 12, 11:55 AM CDTRiver Flood WarningEAXDaviess, Gentry56 hr
Jun 12, 2:55 PM CDTAreal Flood WarningEAXAndrew, Buchanan, DeKalb, Gentry, Harrison, Nodaway and 1 more24 hr
Jun 12, 3:48 PM CDTFlash Flood WatchEAXAdair, Bates, Caldwell, Carroll, Cass, Chariton and 21 more13 hr
Jun 12, 3:50 PM CDTTornado WarningEAXSullivan25 min
Jun 12, 3:53 PM CDTTornado WarningEAXDaviess, Grundy37 min
Jun 12, 3:58 PM CDTTornado WarningEAXPutnam32 min
Jun 12, 4:20 PM CDTTornado WarningEAXGrundy, Sullivan40 min
Jun 12, 4:21 PM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jun 12, 4:21 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston6 days
Jun 12, 4:22 PM CDTSevere Thunderstorm WarningEAXMercer38 min
Jun 12, 4:24 PM CDTAreal Flood AdvisoryEAXGrundy, Mercer, Putnam, Schuyler, Sullivan3 hr
Jun 12, 4:26 PM CDTTornado WarningEAXPutnam, Schuyler34 min
Jun 12, 4:51 PM CDTTornado WarningEAXSullivan24 min
Jun 12, 5:07 PM CDTRiver Flood WarningEAXDaviess, Livingston60 hr
Jun 12, 5:10 PM CDTSevere Thunderstorm WarningEAXPutnam, Sullivan35 min
Jun 12, 5:15 PM CDTTornado WarningEAXAdair, Putnam, Sullivan19 min
Jun 12, 5:26 PM CDTTornado WarningEAXSchuyler34 min
Jun 12, 5:31 PM CDTSevere Thunderstorm WarningEAXSchuyler32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.